MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Model Number 1550250-12
Medical Device Problem Codes Difficult to Remove (1528); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/12/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
2017 code clarifier - incorrect prep.G9: exemption number e2019001-permits numbering sequence to begin with 10000, to avoid duplication of report numbers due to process transition.There may be gaps in numbering for reports submitted during the transition period.The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was to treat a moderately tortuous left anterior descending artery that did not have any calcification.A 2.5 x 12 mm xience sierra stent delivery system (sds) was used and was prepped before removing the protective sheath.The stent was implanted without issues and the stent delivery balloon deflated successfully.However, the balloon met slight resistance with the implanted stent during removal.There was no adverse patient effect and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no similar incidents from this lot.It was reported that the device was prepped prior to the sheath and stylet being removed.It should be noted that the xience sierra, everolimus eluting coronary stent system, instructions for use (ifu) specifies to remove the product mandrel and protective stent sheath prior to performing the guide wire lumen flush and delivery system preparation.In this case, it is unlikely the ifu deviation contributed to the reported event.The investigation determined the reported difficult to remove appears to be related to circumstances of the procedure.There is no indication of a product quality issue with respect to manufacture, design or labeling.

Brand Name
XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key8966083
Report Number2024168-2019-11481
Device Sequence Number16681978
Product Code NIQ
UDI-Device Identifier08717648227080
UDI-Public08717648227080
Combination Product (Y/N)Y
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/06/2020
Device Model Number1550250-12
Device Catalogue Number1550250-12
Device Lot Number9013142
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/13/2019
Supplement Date Received by Manufacturer04/23/2020
Initial Report FDA Received Date09/05/2019
Supplement Report FDA Received Date05/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1